Flash Flood, Fayette
- When
- August 10, 9:29 PM EST to 10:30 PM EST
- Where
- Fayette County, Connellsville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.920, -79.647 (the zone’s center; the record gives no point)
Roads flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 10, 6:43 PM EST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 743 PM EDT TUE AUG 10 2004 .SHORT TERM (REST OF TODAY THROUGH WEDNESDAY NIGHT)... MADE UPDATE TO DROP MENTION OF SEVERE THUNDERSTORM WATCH. PER RADAR DATA AND LATEST RUC MODEL RUN...THERE IS STILL A CHANCE OF THUNDERSTORMS UNTIL LATE EVENING. AFTER THAT A SLIGHT CHANCE OF SHOWERS WITH PATCHY FOG TOWARD DAWN. 18Z ETA MODEL RUN SHOWED ANOTHER BAND OF PRECIPITATION MOVING THROUGH THE NEXT EMBEDDED SYSTEM ROTATING AROUND THE UPPER LOW OVER EASTERN CANADA. THERE CAN BE AFTERNOON THUNDERSTORMS DUE TO DAYTIME SURFACE HEATING INCREASING THE INSTABILITY. OTHERWISE EXPECT A CHANCE OF SHOWERS INTO WEDNESDAY NIGHT. && .PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 143 PM EDT TUE AUG 10 2004 AVIATION... FRONTAL BOUNDARY MOVING TOWARD CWA. THUNDERSTORMS ARE STARTING TO POP UP AHEAD OF THE FRONT. SPC HAS PUT THE NORTHEASTERN HALF OF THE CWA IN A SEVERE THUNDERSTORM WATCH UNTIL 8 PM . ADDED TEMPO GROUPS FOR THUNDER UNTIL THEN WITH GUSTY WINDS TO 40KT. SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... COLD FRONT IN CENTRAL OHIO IS SLOWLY MOVING EAST AND WELL SEE A FROPA THIS EVENING. BEST INSTABILITY THIS AFTN AND EVENING PREFRONT. ATTM SPC HAS OUR ENTIRE CWA IN SLIGHT RISK DAY ONE. H8 WINDS RUNNING 25 KTS AND H7 40KTS. UNIDIRECTIONAL WIND SO IT APPEARS MAIN THREAT IS DAMAGING WINDS AND HAIL. SECONDARY FRONT COMES THRU ON WEDNESDAY AS UPPER LOW REMAINS OVER THE CENTRAL GREAT LAKES. LONG TERM (FRIDAY THROUGH TUESDAY)... UPPER TROUGH AXIS REMAINS TO THE WEST OF CWA INTO FRIDAY. SO CHC POPS CONTINUE. TROUGH FINALLY BEGINS TO LIFT OUT FRIDAY NIGHT AND ON INTO SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && SHORT TERM...11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1122 AM EDT TUE AUG 10 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-110915- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1122 AM EDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY RISK OF SEVERE WEATHER WILL BE DAMAGING WINDS. HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING FOR WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
613 PM EDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG ST. CLAIRSVILLE 40.08N 80.90W
08/10/2004 BELMONT OH SKYWARN SPOTTER
LARGE TREES AND POWER LINES BLOWN DOWN.
0340 PM HAIL ST. CLAIRSVILLE 40.08N 80.90W
08/10/2004 0.75 INCH BELMONT OH SKYWARN SPOTTER
&&
AWIPSUSRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
702 PM EDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG GREENSBURG 40.31N 79.54W
08/10/2004 WESTMORELAND PA COUNTY EOC
LARGE TREES AND POWER LINES BLOWN DOWN.
0640 PM TSTM WND DMG MORGANTOWN 39.64N 79.95W
08/10/2004 MONONGALIA WV LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0650 PM TSTM WND DMG 5 E MORGANTOWN 39.64N 79.86W
08/10/2004 MONONGALIA WV COUNTY EOC
&&
AWIPSUSRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
709 PM EDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 2 W BRUCETON MILLS 39.66N 79.68W
08/10/2004 1.25 INCH PRESTON WV SKYWARN SPOTTER
0650 PM TSTM WND DMG 5 E MORGANTOWN 39.64N 79.86W
08/10/2004 MONONGALIA WV SKYWARN SPOTTER
LARGE TREES AND POWER LINES DOWN.
0650 PM HAIL 5 E MORGANTOWN 39.64N 79.86W
08/10/2004 1.00 INCH MONONGALIA WV SKYWARN SPOTTER
&&
AWIPSUSRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
717 PM EDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 5 S UNIONTOWN 39.83N 79.72W
08/10/2004 0.75 INCH FAYETTE PA SKYWARN SPOTTER
&&
AWIPSUSRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 756 PM EDT TUE AUG 10 2004 MDZ001-110054- GARRETT MD- 756 PM EDT TUE AUG 10 2004 ...STRONG THUNDERSTORMS MOVING INTO NORTHERN GARRETT COUNTY... AN AREA OF STRONG THUNDERSTORMS WILL MOVE INTO THE NORTHERN HALF OF GARRETT COUNTY. THESE STORMS ARE MOVING TO THE EAST NORTHEAST AT 30 MPH. EXPECT WIND GUSTS TO 40 MPH...HAIL...VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING STRIKES TO ACCOMPANY THESE STORMS. LOCATIONS IN THE PATH INCLUDE...FRIENDSVILLE...ACCIDENT...GRANTSVILLE AND MCHENRY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 820 PM EDT TUE AUG 10 2004 PAZ032-110117- FAYETTE PA- 820 PM EDT TUE AUG 10 2004 ...LINE OF STRONG THUNDERSTORMS MOVING THROUGH FAYETTE COUNTY... A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH FAYETTE COUNTY. THESE STORMS ARE MOVING NORTHEAST AT 25 MPH. EXPECT WIND GUSTS TO 40 MPH...HAIL...VERY HEAVY DOWNPOURS AND LIGHTNING STRIKES. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MASONTOWN...GRINDSTONE AND UNIONTOWN.
The Pittsburgh radar (KPBZ), 84 km away, was scanning. The volume nearest the first event began at 02:28 UTC.
1 flash flood. Local standard time, as filed.
Roads flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417754.